MAUDE Adverse Event Report: STRYKER GMBH STRAIGHT REDUCTION CLAMP, BROAD VARIAX2

STRYKER GMBH STRAIGHT REDUCTION CLAMP, BROAD VARIAX2
Catalog Number 705297
Medical Device Problem Codes Material Fragmentation (1261); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
The forceps was damaged at the tip, resulting in a fragment.The fragment was removed from the patient body.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned and matches the alleged failure.The device inspection revealed the following: tip of the reduction clamp found completely broken and the remaining broken fragment was not returned.Intense usage marks clearly visible all over on the surface of the device which indicates that the device is pretty much old and is in use since long which is further confirmed by the faded markings on the device.There are some damage marks proximal to the broken portion on the teeth of the clamp which indicates that excess force being applied on the device during clamping.Due to application of excess force, a brittle failure occurred in device which is further confirmed by the formation of shear lip and smooth breakage surface in microscopic view.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance with the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be a user related issue as the breakage was caused due to the application of excess stress leading to brittle failure.However, an nc had been previously initiated to investigate the recurring situation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
STRAIGHT REDUCTION CLAMP, BROAD VARIAX2
Common Device Name
CLAMP
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19929380
Report Number0008031020-2024-00302
Device Sequence Number19522976
Product Code HXD
UDI-Device Identifier07613327125252
UDI-Public07613327125252
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705297
Device Lot NumberL28858
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer09/09/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/14/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown